Uranium on in Lebanon: a study on civilians exposed to dust
Original title: Enriched and industrial uranium detected in civilians' urine that were exposed to the dust of Israeli rockets
Published on Lebanese newspaper Al Safir on March 6 2008
After July War many symptoms began to appear on some of the Lebanese people, according to what they have reported, which can be closely related to their exposure to the dust caused by the missile bombardment on the Lebanese territory, especially the southern suburb of Beirut. A group of them was tested by us, where we analysed their urine samples in this report.
Urine sample analysis is one of the means to indicate uranium existence in the surrounding human environment. Inhaling or swallowing the uranium dust should lead to uranium particles leak in the blood, entering in the blood circulation, reaching kidneys, liver and lymph nodes. The body emission of uranium depends on its nature whether solvent (i.e. uranium oxide UO3) which is easily disposed through the kidney or insoluble (i.e. uranium oxide UO2), where it remains in the body for a long time. Therefore, the urine analysis is a direct indicator to confirm the presence of uranium in the human body and to determine its type.
The previous studies showed a depleted uranium presence of a high extent in the soil, which led us to conduct additional checks, researching the possibility of uranium or depleted uranium presence in urine samples belonging to people who were subject to dust exposure caused by the Israeli missile attack on Lebanese territory. This could indicate that the source of uranium in urine is an emerging source and not a cause of the surrounding natural environment where these individuals live. According to their will we ran tests on 2 groups where samples were taken at different times for people who inhaled rocket explosions dust in the southern suburb of Beirut.
Samples were identified in these measurements according to these individuals who were feeling sick syndromes such as dizziness, nausea and fatigue, weakness and joint pains after their exposure to the rockets dust. Some of them are still under medical treatment.
Read the full text: alsafir.pdf